MAUDE Adverse Event Report: ARTHREX, INC. .045" GUIDE WIRE TROCAR, THREADED; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. .045" GUIDE WIRE TROCAR, THREADED; ACCESSORIES, ARTHROSCOPIC
Model Number .045" GUIDE WIRE TROCAR, THREADED
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a dip case, the tip of the guidewire broke off.The rep was not in the case and had no more info.He was unsure if it had been retrieved.Additional information obtained 9/7/18: case was a scaphoid fix.As the guidewire was being removed it was noticed that the top was broken.The guidewire was an ar-8737-42, lot 810382544.Additional information obtained 9/11/18: it has been confirmed that the tip of the device was not retrieved as it was too deeply in the scaphoid to retrieve.It was found and confirmed under fluoro.The remaining portion of the device was disposed of after the case.The break occurred just behind the threads so no threads were visible after the main part of the guidewire was removed.

Brand Name
.045" GUIDE WIRE TROCAR, THREADED
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7889531
Report Number1220246-2018-00650
Device Sequence Number2507516
Product Code NBH
UDI-Device Identifier00888867127203
UDI-Public00888867127203
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number.045" GUIDE WIRE TROCAR, THREADED
Device Catalogue NumberAR-8737-42
Device Lot Number810382544
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1